Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 7, 2019, 4:49 PM EDT for Bulloch County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2019, 4:49 PM EDT (20:49 UTC)
- Expired
- Aug 7, 2019, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
County Bulloch County, GA
The radar
The Charleston,SC radar (KCLX), 85 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 4:57 PM EDT | TSTM WND DMG | 3 Wsw Hopeulikit, GA | A MEMBER OF THE PUBLIC REPORTED LARGE TREE LIMBS DOWN. TIME WAS ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
264
WWUS82 KCHS 072049
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
449 PM EDT Wed Aug 7 2019
GAZ099-100-072130-
Bulloch-Candler-
449 PM EDT Wed Aug 7 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES...
At 448 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Portal, or near Westside, moving southeast
at 20 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Statesboro, Middleground, Westside, Portal, Register, Hopeulikit and
Georgia Southern.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3250 8206 3261 8195 3253 8169 3232 8186
TIME...MOT...LOC 2048Z 300DEG 17KT 3250 8195
$$
DPBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:47 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 7, 3:47 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Charleston SC 347 PM EDT Wed Aug 7 2019 .SYNOPSIS... A weak surface trough will prevail inland while high pressure persists across the Atlantic through Friday. A cold front will approach from the north Saturday, then become stationary over or near our area early next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Through this evening: There is better instability and low level lapse rates than recent days, but there isn't much in the way of forcing other than the nearby proximity to the nose of the upper jet passing over northern South Carolina and North Carolina. So we aren't showing anything more than isolated to scattered showers and t-storms that will fade by 9 or 10 pm. DCAPE is still as great as 1000-1200 J/kg, so there could be a strong or marginally severe storm where there is a collision of the sea breeze with eastward moving convection. Where it isn't raining the heat index will still be as high as 102-106F late this afternoon. Tonight: We remain situated in the mean tough aloft, while at the surface a broad inland trough and upstream cold front will nudge a little closer to the area late. Meanwhile the Atlantic sub-tropical ridge axis extends across south Florida and the Florida Keys. Winds will never fully decouple over the vast majority of the area due to geostrophic winds holding as high as near 15 kt. This will prevent temps from getting any lower than the lower and middle 70s inland from US-17, with upper 70s along the coast and in downtown Charleston. Too much mixing for any fog, although a little stratus could form in spots closer to daybreak. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... A trough of low pressure will linger over or near the area, while high pressure sits offshore through Friday. On Saturday, a cold front is progged to approach from the northwest and then drop into the area. Aloft, troughing will persist over the Northeast with a ridge over the central and southern U.S. The driest day of the set should be on Thursday as some NVA is noted and slightly drier air is in place. Kept slight chance PoPs confined to southeast GA. It should get a bit more active Friday, and moreso on Saturday, as aid from shortwave energy dropping out of the northwest flow aloft and convergence along the trough/boundary helps promote better convective coverage. Instability doesn't appear to be too impressive at any given point with unfavorable mid level lapse rates, but couldn't rule out a couple stronger storms. Temperatures will remain above normal the next few days, especially Thursday and Friday when highs peak in the mid/upper 90s away from the immediate coast. Heat indices will top out around 105. Lows at night will range from the low/mid 70s inland to upper 70s/near 80 along the coast. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Mid-level troughing will be moving off the East Coast and deamplifying Saturday night into Sunday. Meanwhile, ridging will be building over the Central U.S., with High pressure centered over the Southern Plains. These features will start creeping towards the Southeast on Monday while weakening. This should lead to semi-zonal flow over our area on Tuesday. At the surface, a stationary front will be spread across or nearby our area Saturday night into Sunday. The front should dissipate on Monday. Models have trended the front further to the north, which was expected. This equates to more persistent showers/thunderstorms for much of the long term. Though, a shift further north by the front could lead to a slightly drier forecast. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... VFR conditions will prevail at KCHS/KSAV through 18Z Thursday. Brief flight restrictions are possible between 21Z and 01Z due to isolated to scattered SHRA/TSRA that impact parts of the area. But since the coverage of convection is so low, we have refrained from adding any mention to the 18Z TAF set. Extended Aviation Outlook: Brief flight restrictions associated with afternoon/evening showers and thunderstorms possible, mainly over the weekend. && .MARINE... Early this evening and tonight: There is a fairly robust sea breeze that will continue early on, before nocturnal low level jetting occurs due to instability over the Atlantic waters. That along with a decent packing of the gradient between a broad inland trough and the sub-tropical ridge that stretches across the southern part of Florida will lead to S and SW winds as high as 15-20 kt and gusty. There could be occasional gusts approaching 25 kt, but not enough to raise the advisory flags. Winds will veer more westerly toward sunrise and diminish several knots as land breeze influences occur. Seas will be as large as 3-5 ft, highest on the outer Georgia waters and near 15 or 20 nm off the Charleston County coast. Thursday through Monday: High pressure will remain east of the waters with a trough lingering inland through late week. This will largely keep southwest/west flow over the marine zones. Speeds are forecast to remain well below Small Craft Advisory criteria, mainly 15 knots or under. A front could become stationary over or near the waters this weekend. No headlines are expected at this time. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM...ETM LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Aug 7, 4:38 AM EDT, 12 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 438 AM EDT Wed Aug 7 2019 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-080845- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 438 AM EDT Wed Aug 7 2019 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Aug 7, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
449 PM EDT Wed Aug 7 2019
GAZ099-100-072130-
Bulloch-Candler-
449 PM EDT Wed Aug 7 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES...
At 448 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Portal, or near Westside, moving southeast
at 20 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Statesboro, Middleground, Westside, Portal, Register, Hopeulikit and
Georgia Southern.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3250 8206 3261 8195 3253 8169 3232 8186
TIME...MOT...LOC 2048Z 300DEG 17KT 3250 8195
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:04 PM EDT | Special Weather Statement | CHS | Charleston | 41 min |
| Aug 7, 5:30 PM EDT | Special Weather Statement | CHS | Beaufort | 30 min |
| Aug 7, 5:46 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 44 min |
| Aug 7, 7:10 PM EDT | Special Marine Warning | CHS | 65 min | |
| Aug 7, 6:22 PM EDT | Special Weather Statement | CHS | Chatham | 38 min |
| Aug 7, 7:01 PM EDT | Special Weather Statement | CHS | Chatham | 29 min |
| Aug 7, 7:19 PM EDT | Special Weather Statement | CHS | Chatham | 26 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.